Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 29, 1999, 3:16 PM MDT for Kane County, Utah. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 29, 1999, 3:16 PM MDT (21:16 UTC)
- Expired
- Aug 29, 1999, 4:30 PM MDT
- In force
- 74 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kane County, UT
The radar
The Cedar City radar (KICX), 72 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 292120 FFWSLC UTC025-292230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 PM MDT SUN AUG 29 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL KANE COUNTY IN UTAH * UNTIL 430 PM MDT * AT 310 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EXTREME SOUTH CENTRAL KANE COUNTY...ABOUT 14 MILES EAST OF KANAB ALONG HIGHWAY 89...MOVING EAST NORTHEAST AT 10 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE N&EAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3722 11238 3702 11243 3701 11209 3725 11207
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 9:00 AM MDT, 6 hours 16 minutes earlier.
Area forecast discussion, Aug 29, 9:00 AM MDT, 6 hours 16 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 900 AM MDT SUN AUG 29 1999 SYNOPSIS...DRIER STABLE AIR WILL ACCOMPANY A RIDGE INTO THE AREA TODAY. WINDS AND MOISTURE WILL INCREASE AHEAD OF A PACIFIC COLD FRONT THAT WILL BE APPROACHING FROM THE WEST MONDAY AND TUESDAY. DISCUSSION...NO NEW MODEL GUIDANCE YET DUE TO COMPUTER PROBLEMS AT NCEP. GOES PW SHOWS POCKET OF MOISTURE OVER GREAT SALT LAKE AND VICINITY BUT OTHERWISE DRYING TREND IN PROGRESS. 12Z UPPER AIR DATA SHOWS WARM ADVECTION BELOW 500 MB AND SHORT WAVE RIDGE AXIS JUST UPSTREAM IN NEVADA. SUBSIDENCE COMBINED WITH DRYING WILL RESULT IN A WARM AND SUNNY DAY FOR MOST OF FORECAST AREA. NO CHANGES TO CURRENT PACKAGE AT THIS TIME. SLC --2 CDC --4 DUNN .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:06 PM MDT | Severe Thunderstorm Warning | SLC | Davis | 34 min |
| Aug 28, 6:30 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 30 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.